The Annals of Probability

On $L^2$-projections on a space of stochastic integrals

Thorsten Rheinländer and Martin Schweizer

Full-text: Open access

Abstract

Let $X$ be an $\mathbb{R}^d$-valued continuous semimartingale, $T$ a fixed time horizon and $\Theta$ the space of all $\mathbb{R}^d$ -valued predictable $X$ -integrable processes such that the stochastic integral $G(\vartheta)=\int\vartheta dX$ is a square-integrable semimartingale. A recent paper gives necessary and sufficient conditions on $X$ for $G_T(\Theta)$ to be closed in $L^2(P)$. In this paper, we describe the structure of the $L^2$-projection mapping an $\mathscr{F}_T$-measurable random variable $H \in L^2(P)$ on $G_T(\theta)$ and provide the resulting integrand $\vartheta^H \in \Theta$ feedback form. This is related to variance-optimal hedging strategies in financial mathematics and generalizes previous results imposing very restrictive assumptions on $X$. Our proofs use the variance-optimal martingale measure $\tilda{P}$ for $X$ and weighted norm inequalities relating $\tilda{P}$ to the original measure $P$.

Article information

Source
Ann. Probab., Volume 25, Number 4 (1997), 1810-1831.

Dates
First available in Project Euclid: 7 June 2002

Permanent link to this document
https://projecteuclid.org/euclid.aop/1023481112

Digital Object Identifier
doi:10.1214/aop/1023481112

Mathematical Reviews number (MathSciNet)
MR1487437

Zentralblatt MATH identifier
0895.60051

Subjects
Primary: 60G48: Generalizations of martingales 60H05: Stochastic integrals 90A09

Keywords
Semimartingales stochastic integrals $ L^2$-projection variance-optimal martingale measure weighted norm inequalities Kunita–Watanabe decomposition

Citation

Rheinländer, Thorsten; Schweizer, Martin. On $L^2$-projections on a space of stochastic integrals. Ann. Probab. 25 (1997), no. 4, 1810--1831. doi:10.1214/aop/1023481112. https://projecteuclid.org/euclid.aop/1023481112


Export citation

References

  • Ansel, J. P. and Stricker, C. (1993). D´ecomposition de Kunita-Watanabe. S´eminaire de Probabilit´es XXVII. Lecture Notes in Math. 1557 30-32. Springer, Berlin.
  • Bonami, A. and L´epingle, D. (1979). Fonction maximale et variation quadratique des martingales en pr´esence d'un poids. S´eminaire de Probabilit´es XIII. Lecture Notes in Math. 721 294-306. Springer, Berlin.
  • Delbaen, F., Monat, P., Schachermayer, W., Schweizer, M. and Stricker, C. (1996). Weighted norm inequalities and hedging in incomplete markets. Finance and Stochastics. To appear.
  • Delbaen, F. and Schachermayer, W. (1996). The variance-optimal martingale measure for continuous processes. Bernoulli 2 81-105.
  • Dellacherie, C. and Meyer, P. A. (1982). Probabilities and Potential B. North-Holland, Amsterdam.
  • Dol´eans-Dade, C. and Meyer, P. A. (1979). In´egalit´es de normes avec poids. S´eminaire de Probabilit´es XIII. Lecture Notes in Math. 721 313-331. Springer, Berlin.
  • Duffie, D. and Richardson, H. R. (1991). Mean-variance hedging in continuous time. Ann. Appl. Probab. 1 1-15.
  • Emery, M. (1979). Une topologie sur l'espace des semimartingales. S´eminaire de Probabilit´es XIII. Lecture Notes in Math. 721 260-280. Springer, Berlin.
  • Gouri´eroux, C., Laurent, J. P. and Pham, H. (1996). Quadratic hedging and num´eraire. Preprint, Univ. Marne-la-Vall´ee.
  • Grandits, P. and Krawczyk, L. (1996). Closedness of some spaces of stochastic integrals. Preprint, Univ. Warsaw.
  • Hipp, C. (1993). Hedging general claims. Proceedings of the Third AFIR Colloquium, Rome 2 603-613.
  • Hipp, C. (1996). Hedging and insurance risk. Preprint 1/96, Univ. Karlsruhe.
  • M´emin, J. (1980). Espaces de semimartingales et changement de probabilit´e. Zeit. Wahrsch. Verw. Gebiete 52 9-39.
  • Pham, H., Rheinl¨ander, T. and Schweizer, M. (1996). Mean-variance hedging for continuous processes: new proofs and examples. Finance and Stochastics. To appear.
  • Protter, P. (1990). Stochastic Integration and Differential Equations. A New Approach. Springer, New York.
  • Schweizer, M. (1994). Approximating random variables by stochastic integrals. Ann. Probab. 22 1536-1575. Schweizer, M. (1995a). On the minimal martingale measure and the F¨ollmer-Schweizer decomposition. Stochastic Anal. Appl. 13 573-599. Schweizer, M. (1995b). Variance-optimal hedging in discrete time. Math. Oper. Res. 20 1-32.
  • Schweizer, M. (1996). Approximation pricing and the variance-optimal martingale measure. Ann. Probab. 24 206-236.
  • Wiese, A. (1995). Hedging stochastischer Verpflichtungen. In Workshop on Discrete Stochastic Models (P. Eichelsbacher and M. L¨owe, eds.) 28-32. Univ. Bielefeld, SFB 343 Erg¨anzungsreihe 95-002.